MAUDE Adverse Event Report: AFX; VELA INFRARENAL

AFX; VELA INFRARENAL
Model Number A28-28/C75V
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 stent graft a two (2) vela infrarenal extensions to treat an abdominal aortic aneurysm.Approximately 2.5 years post initial procedure a non-contrast ct image revealed migration of the infrarenal extension.Reportedly, the patient has no symptoms and no notable aneurysm enlargement was confirmed.The physician plans to re-intervene, but surgery has not been scheduled.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the infra renal extension migration complaint is unconfirmed due to a lack of the comparative imaging study.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as pending re-intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
MDR Report Key12451245
Report Number2031527-2021-00333
Device Sequence Number12085280
Product Code MIH
UDI-Device Identifier00818009013514
UDI-Public(01)00818009013514(17)210118
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Model NumberA28-28/C75V
Device Lot Number1777342003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT#2006955004; VELA INFRARENAL, LOT#1811812002
Outcome Attributed to Adverse Event Other;
Patient Age76 YR